How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Cameron Your Own Question
Dr. Cameron
Dr. Cameron, Doctor
Category: Medical
Satisfied Customers: 12910
Experience:  American Board Certified in Emergency Medicine and Ivy League trained. Medical Review Officer trained in Drug Testing
16455829
Type Your Medical Question Here...
Dr. Cameron is online now
A new question is answered every 9 seconds

I was recently placed on motoprolol two days ago. Told to

This answer was rated:

I was recently placed on motoprolol two days ago. Told to take 1 25 mg tablet once a day. It seems that my heart has been racing off and on while on it. They monitored me in the hospital over night while taking have a tablet. Not sure if I should go back to the half a tablet or look at not taking it period.

Dr. Cameron :

hello

Dr. Cameron :

welcome to the chat

Dr. Cameron :

why were you put on the medication? For what arrhythmia?

Dr. Cameron :

please enter the chat

Dr. Cameron :

type and hit reply :-)

Dr. Cameron :

hi

Dr. Cameron :

please answer my question if you can

Customer:

Was having fluttering. Went in a few days ago and was in the hospital for a few days under observation

Dr. Cameron :

any other medical problems or medications?

Dr. Cameron :

ok thanks

Dr. Cameron :

sorr

Dr. Cameron :

sorry

Dr. Cameron :

what is your heart rate now?

Customer:

not sure at the moment.

Dr. Cameron :

do you recall your heart rate in the hospital?

Dr. Cameron :

Do you know how to take your pulse?

Dr. Cameron :

I will be back in a few minutes- BR

Customer:

resting it was usually between 40 and 55 dipped down into the 30's I believe while sleeping.

Dr. Cameron :

ok- what brought you to the hospital? Any symptoms?

Dr. Cameron :

And what was your heart rate after the medication?

Dr. Cameron :

I will BRB

Customer:

fluttering of the heart caused me to go in. when I went back in yesterday it was the same when I originally went in.

Dr. Cameron :

sorry about that

Dr. Cameron :

I am back

Dr. Cameron :

okay

Dr. Cameron :

so since you went home, do you have fluttering or racing?

Customer:

I have felt some racing.

Dr. Cameron :

well, the metoprolol is supposed to help with the racing, it doesn't cause the racing

Dr. Cameron :

in some cases , if it is too much, it can slow DOWN your heart and make you dizzy

Dr. Cameron :

But I would not discontinue the medication

Dr. Cameron :

It is very possible the flutter is actually causing 'supraventricular tachycardia' which is the racing with the flutter and the metoprolol is the only thing keeping you in check

Dr. Cameron :

that being said, if you are having the racing, it is possible that the metoprolol is not enough or you need a different medication

Customer:

I didn't feel in racing until I took the full 25mg tablet. Not sure if that could be it or possible stress on my part

Dr. Cameron :

It is probably stress or coincidence

Dr. Cameron :

are they going to do a holter monitor?

Customer:

Not sure. It has been recommended by the Doctor I saw. I don't have an appointment with mine until next Friday.

Dr. Cameron :

You should get it done

Dr. Cameron :

But I would not stop the metoprolol- like I said it is designed to slow the heart down, not speed it up

Dr. Cameron :

if you are having a racing heart, check your pulse. If it is >120, then go to the ER- or if you have lightheadedness or chest pain

Customer:

Would there be any issues if I went to half a pill twice a day instead of the whole pill once a day?

Dr. Cameron :

You can divide the dose if you want

Customer:

Thanks for the information and advice Dr. Cameron

Dr. Cameron :

you are welcome.

Dr. Cameron :

I hope that I provided you with excellent service ?:-)?

Customer:

You have yes.

Dr. Cameron :

great. please keep me posted on your holter.

Customer:

I will and thanks again.

Dr. Cameron :

cheers :-)

Customer:

cheers

Dr. Cameron and 4 other Medical Specialists are ready to help you
HI I was checking to see how you were doing :)
Customer: replied 3 years ago.

I was taken off of the metoprolol and will be going to see a electro physiologist.

thanks for the feedback.